U.S. doctors online nowAsk doctors free
Houma, LA
A 18-year-old male asked:

why does procardia (nifedipine) cause edema?

1 doctor answer3 doctors weighed in
Dr. Elden Rand
Cardiology 21 years experience
Ca++ channel blocker: The cause of edema in calcium channel blocker medications is due to the decrease in arteriolar resistance. The resistance change is not seen in the veins, so the pressure in the capillary beds is increased, thus causing fluid fluid shift into the tissues, resulting in edema.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions

A 41-year-old member asked:
2 doctor answers5 doctors weighed in
A 32-year-old member asked:
1 doctor answer6 doctors weighed in
A 25-year-old female asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Nov 22, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.